Alert archive / Colorado / Tornado Warnings in 2025

Tornado Warning 22, NWS Goodland, KS

June 5, 2025Kit Carson County, Colorado

NWS Goodland, KS issued this tornado warning at Jun 5, 2025, 6:22 PM MDT for Kit Carson County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2025, 6:22 PM MDT (00:22 UTC)
Expired
Jun 5, 2025, 6:45 PM MDT
In force
23 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:39 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

682 
WFUS53 KGLD 060022
TORGLD
COC063-060045-
/O.NEW.KGLD.TO.W.0022.250606T0022Z-250606T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
622 PM MDT Thu Jun 5 2025

The National Weather Service in Goodland has issued a

* Tornado Warning for...
  Southwestern Kit Carson County in east central Colorado...

* Until 645 PM MDT.

* At 622 PM MDT, a severe thunderstorm capable of producing a tornado
  was located 12 miles south of Vona, or 13 miles southwest of
  Stratton, moving southeast at 10 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Kit Carson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3913 10276 3916 10269 3909 10261 3904 10273
TIME...MOT...LOC 0022Z 329DEG 9KT 3913 10272 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

Alexander
1 follow-up statement
427 
WWUS53 KGLD 060036
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
636 PM MDT Thu Jun 5 2025

COC063-060045-
/O.EXP.KGLD.TO.W.0022.000000T0000Z-250606T0045Z/
Kit Carson CO-
636 PM MDT Thu Jun 5 2025

...THE TORNADO WARNING FOR SOUTHWESTERN KIT CARSON COUNTY WILL EXPIRE
AT 645 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Colorado.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.

Remember, a Severe Thunderstorm Warning still remains in effect for
Kit Carson county.

&&

LAT...LON 3913 10276 3916 10269 3909 10261 3904 10273
TIME...MOT...LOC 0035Z 329DEG 9KT 3910 10270 

$$

Alexander

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:57 PM MDT, 2 hours 25 minutes earlier. Its key messages:

  • Strong to severe storms are forecast for today with hail up to two inches, damaging winds around 65 mph and perhaps a brief tornado. The favored area is mainly along and west of Highway 25; with the best chances across eastern Colorado.
  • Another round of strong to severe storms is forecast Friday mainly along and south of a Yuma to Gove line. Damaging winds and large hail are the main threats. Isolated instances of county road flooding may be possible especially for areas that see repeated rounds of storms.
  • Below normal temperatures through the end of the week, but warming back up to normal and above normal by the weekend and into next week.
Area forecast discussion, Jun 5, 3:57 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
357 PM MDT Thu Jun 5 2025

.KEY MESSAGES...

- Strong to severe storms are forecast for today with hail up to
  two inches, damaging winds around 65 mph and perhaps a brief
  tornado. The favored area is mainly along and west of Highway
  25; with the best chances across eastern Colorado.

- Another round of strong to severe storms is forecast Friday
  mainly along and south of a Yuma to Gove line. Damaging winds
  and large hail are the main threats. Isolated instances of
  county road flooding may be possible especially for areas
  that see repeated rounds of storms.

- Below normal temperatures through the end of the week, but
  warming back up to normal and above normal by the weekend and
  into next week.

&&

.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 1140 AM MDT Thu Jun 5 2025

The main focus for the short term period will be for strong to
severe storms this afternoon and evening and again Friday. Starting
with today. Shortwaves are forecast to move off of the Rockies and
onto the Plains this afternoon. Clearing is already ongoing across
the Colorado Plains and should continue to move towards the state
line through the afternoon. The main question for the day will be
how far east will the clearing make it as thick stratus and rain
showers are forecast to be ongoing across portions of NW Kansas and
SW Nebraska. The further east clouds can erode then that is how far
east the severe threat can expand.

There are two areas of storm development and potentially a third: 1)
Storms should develop across northern Colorado and move to the
southeast with the right mover motion towards Yuma and Kit Carson
county moving in around 5-6pm MT. Supercell structures should be the
dominant mode initially but with straight line hodographs in
place do think some splitting of cells where a cluster may end
up developing. Hazards with this look to be hail to golf balls,
damaging winds to 65 mph and perhaps some landspout potential
early on and some secondary threat as storm interactions begin
occurring as splitting occurs. Cloud cover will dictate how far
east the severe threat goes with this cluster. Confidence is
fairly high in this scenario as a consistent signal has been
seen for the past 24-36 hours.

2)Another shortwave moving across the southern Rockies in southern
Colorado is forecast to yield some development mainly south of
Highway 40 but the greater coverage should remain south of the area.
There is however some potential for storm development across
Cheyenne (CO), Greeley and Wichita counties as some clearing is seen
moving in from SE Colorado; so if storms form then hail around 2
inches in diameter, damaging winds and a tornado as some better
curvature in the low levels is seen. Low to medium confidence in
this area for severe as it will be dependent on the shortwave
ejection location but would potentially have the higher impacts;
timing would be around 3p-11pm MT for this area.

3) The third area is for sure the more conditional threat. A surface
convergence boundary/differential heating boundary  may end up
setting up roughly along Highway 27 south of Interstate 70 which
would be the focus for an earlier start time around 1-2pm MT with
all hazards on the table as they move east and become more surface
based. This is for sure the least likely scenario for today as most
guidance other than the RRFS has backed off of it from what was seen
yesterday afternoon. I am however noticing a very subtle spin in in
the clouds just west of Morgan county Colorado as of 10am MT so will
be interesting to see if this yields this scenario or not.

No matter which scenario pans out moderate to occasionally
heavy rain is forecast to follow the storms which may lead to
some localized flooding potential especially for locales that
see storms as PWATS are forecast to be ranging from 1-1.3
inches; however storm motions should be fast enough that
flooding shouldn't be a major impact. Some fog may develop
overnight into early Friday morning due to a freshly saturated
boundary layer and would become more likely if rain were to move
out quicker.

Friday, another shortwave is forecast to move off of the Front Range
during the afternoon hours as an MCS looks to form with damaging
winds the main hazard and potentially some hail with any stronger
updrafts within the MCS; guidance then suggests another disturbance
as well during the evening hours with severe again possible. At this
time the favored area for severe weather looks to be confined to
areas along and south of a Yuma county to Gove county line. Flooding
may be more possible Friday with two rounds of potentially heavy
rainfall and with the round this evening as well. However if
discrete cells can maintain themselves then the hail threat would
increase as well. High temperatures for Friday are currently
forecast to be a little warmer than today in the mid 60s to low
70s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 1223 PM MDT Thu Jun 5 2025

Saturday, ridging  begins to develop across the western CONUS
which will be the start of a warming trend for the area as high
temperatures are currently forecast to rebound in to the mid 80s
across the area. The forecast for the most part is dry for
Saturday but there is a 10-20% chance Norton and Graham county
may get skirted with a passing shower as a weak disturbance
moves across north central Kansas.

Sunday at this time appears to be a bit more active as a low
pressure system develops across the northern Plains which moves a
cold front back through the area. Showers and storms are currently
forecast to develop along the front with severe weather possible
during the afternoon and evening hours. There does remain some
discrepancies with the overall placement of the low and timing
of the front. A slower cold frontal passage would support an
increased severe weather potential for the area.

Into the start of the next week, we remain in the NW flow
pattern but not seeing any indications at this time of any
disturbances in the flow so the forecast will remain dry for
now. High temperatures are forecast to remain in the upper 70s
to low 80s across much of the area. Troughing then does look to
return towards the middle portion of the week with the potential
for our active pattern to continue with severe weather chances
possible.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 341 PM MDT Thu Jun 5 2025

MVFR to IFR conditions are forecast to continue for each
terminals although a very brief period of VFR for KGLD ahead of
storms. Will maintain the PROB30 for KGLD this still appears to
be the most likely for thunderstorms to impact the terminal. Low
stratus is again forecast to develop tonight along with some fog
potential; there is potential for dense fog especially if
rainfall moves out quicker. This potential at this time looks to
favor KGLD. IFR conditions are forecast to continue through mid
morning before MVFR conditions return. Showers and storms are
then forecast to move back in towards the end of the period or
just slightly after. Due to uncertainties with exact time will
leave out of the TAF for now.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

SHORT TERM...Trigg
LONG TERM...Trigg
AVIATION...Trigg
Hazardous weather outlook, Jun 5, 1:44 PM MDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
144 PM MDT Thu Jun 5 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061945-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
144 PM MDT Thu Jun 5 2025 /244 PM CDT Thu Jun 5 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

This afternoon and evening, isolated strong to severe storms are
forecast favoring locales along and west of Highway 25. A Severe
Thunderstorm Watch has been issued through 8pm MT for Yuma, Kit
Carson and Cheyenne counties in Colorado along with Wallace, Greeley
and Wichita counties in Kansas. Storms may be able to produce large
hail up to 2 inches and damaging wind gusts. Although unlikely, a
tornado may also form.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Friday, severe storms are possible again favoring locations along
and south of a Yuma to Gove line. Large hail and damaging winds
appear to the main threats. Multiple rounds of moderate to heavy
rainfall are also possible which may lead to some localized flooding
of county roads and low lying areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, Jun 5, 4:28 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Goodland KS
428 PM MDT Thu Jun 5 2025

COZ091-052300-
Kit Carson County CO-
428 PM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL KIT CARSON COUNTY
THROUGH 500 PM MDT...

At 428 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Flagler, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Flagler around 435 PM MDT.

This includes Interstate 70 in Colorado between mile markers 390 and
396.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Colorado.

&&

LAT...LON 3938 10316 3940 10300 3919 10305 3924 10316
TIME...MOT...LOC 2228Z 278DEG 10KT 3932 10317

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Alexander
Local storm report, Jun 5, 5:24 PM MDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
524 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     Tstm Wnd Gst     7 NNW Flagler           39.39N 103.13W
06/05/2025  M57 MPH          Kit Carson         CO   Mesonet

            Wunderground site KCOFLAGL13.

&&

Trigg
Local storm report, Jun 5, 5:46 PM MDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
546 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     Hail             9 NNW Seibert           39.42N 102.95W
06/05/2025  M1.50 Inch       Kit Carson         CO   Storm Chaser

            Chaser reported accumulating ping pong ball
            sized hail near the intersection of County
            Roads DD and 11.

&&

KMK
Local storm report, Jun 5, 6:02 PM MDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
602 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     Hail             2 S Seibert             39.27N 102.87W
06/05/2025  E1.75 Inch       Kit Carson         CO   Storm Chaser

            Hail was accumulating and about 3-4 inches
            deep.

&&

BMD
Local storm report, Jun 5, 6:03 PM MDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
603 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     Tstm Wnd Gst     2 S Seibert             39.27N 102.87W
06/05/2025  E60 MPH          Kit Carson         CO   Storm Chaser

&&

BMD
Local storm report, Jun 5, 6:22 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
622 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Hail             9 SSW Vona              39.18N 102.78W
06/05/2025  E1.50 Inch       Kit Carson         CO   Trained Spotter

            Spotter estimated accumulating hail that
            ranged from penny to mostly quarters and
            ping pong ball in size. Hail was still
            falling 8 minutes after it started. Time
            estimated via report and radar.

&&

KMK

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:16 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDKit Carson44 min
Jun 5, 6:35 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson70 min
Jun 5, 7:02 PM MDTAreal Flood AdvisoryGLDKit Carson3 hr
Jun 5, 7:05 PM MDTSevere Thunderstorm WarningGLDCheyenne25 min
Jun 5, 7:46 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDCheyenne59 min
Jun 5, 8:12 PM MDTAreal Flood AdvisoryGLDCheyenne3 hr
Jun 6, 6:13 AM MDTDense Fog AdvisoryGLDKit Carson4 hr
Jun 6, 4:07 PM MDTSpecial Weather StatementGLDKit Carson23 min
Jun 6, 4:18 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDKit Carson57 min
Jun 6, 4:48 PM MDTSevere Thunderstorm WarningGLDKit Carson27 min
Jun 6, 4:56 PM MDTAreal Flood AdvisoryGLDKit Carson3 hr
Jun 6, 5:10 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson50 min
Jun 6, 5:19 PM MDTTornado WarningGLDKit Carson26 min
Jun 6, 5:27 PM MDTTornado WarningGLDKit Carson33 min
Jun 6, 5:41 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson49 min
Jun 6, 5:47 PM MDTTornado WarningGLDCheyenne, Kit Carson28 min

Nearby

Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.